MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TSH; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

ROCHE DIAGNOSTICS ELECSYS TSH; RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Model Number TSH
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable elecsys tsh assay and elecsys ft4 iii assay results from 24 patients on a cobas e 411 immunoassay analyzer.The client has been receiving complaints from physicians about elevated results.Samples are being sent to another lab using different analyzers.When results have been compared between three different analyzers, the clinical interpretation is not consistent.Refer to the attachment to the medwatch for all patient data.The e411 analyzer serial number was (b)(4).This medwatch is for the elecsys tsh assay.Refer to the medwatch with patient identifier (b)(6) for the elecsys ft4 iii assay.
 
Additional Manufacturer Narrative
Based on the data provided, a general product problem can be excluded.The investigation stated that the result discrepancies between the elecsys and architect assays for tsh and ft4 are well documented, utilize different methodologies, and use different percentiles to establish reference ranges.It was determined the root cause of the event was the methodological difference between roche and abbott thyroid assays.

Brand Name
ELECSYS TSH
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15142181
Report Number1823260-2022-02251
Device Sequence Number17567496
Product Code JLW
UDI-Device Identifier04015630899661
UDI-Public04015630899661
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K961491
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberTSH
Device Catalogue Number11731459122
Device Lot Number614871
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer09/13/2022
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Patient SexFemale